Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

What is the cause of severe hair fall in a teen ?

Hi , I m 17 yrs old. I used to have thick hair few years ago, but now it s thin and I keep on getting hair fall. Is it because of I have thyroid? its been 4 years already since I ve suffered from this hair loss . My mum just asked a doctor, and the doctor said I might have thyroid or because of chemical from the dye I used (after I dyed my hair, my hair keep on falling) . This thyroid thing really scared me of. please help me.
Asked On : Thu, 5 Apr 2012
Answers:  2 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Thanks for writing in.
Untreated hypothyroidism ( decreased function of the thyroid gland) can lead to thinning of hair. However, in your case, a diagnosis of hypothyroidism can be made if you have other symptoms like weight gain, lethargy, decreased concentration, swelling in the feet or constipation.
Further, chemical treatment of the hair can lead to hair loss but that would be variable. To get hypothyroidism ruled out, get a thyroid stimulating hormone level done (TSH level).
Also, a balanced and nutritious diet with plenty of protein and vitamin A will help. #0-45 minutes of exercise in a day will also be required.
Hope this helps
Answered: Thu, 5 Apr 2012
I find this answer helpful
General & Family Physician Dr. Pradeep G Naik's  Response
Dear senorita2500, welcome to hcm.
the hair fall which ur experiencing is most probably due to the dye which u've come cross. kindly consult a nearby dermatologist and get an expert opinion before its too late.
thank you.:-)
Answered: Thu, 5 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor